MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® TUBES WITH K2E (K2EDTA); BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER® TUBES WITH K2E (K2EDTA); BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 36597499
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd microtainer® tubes with k2e (k2edta) an unspecified number of tubes were missing additive causing clotting within the tubes.Sample recollection occurred.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Pt 2 of 2.It was reported when using the bd microtainer® tubes with k2e (k2edta) an unspecified number of tubes were missing additive causing clotting within the tubes.Sample recollection occurred.
 
Additional Manufacturer Narrative
The following fields have been updated with additional/corrected information: d.9.Device available for eval: yes.D.9.Returned to manufacturer on: 13-may-2024.B.5.Describe event or problem: patient 2 of 2 it was reported when using the bd microtainer® tubes with k2e (k2edta) an unspecified number of tubes were missing additive causing clotting within the tubes.Sample recollection occurred.H.6.Investigation summary: bd specimen management received two-hundred and five (205) unused customer representative samples from material: 36597499 lot: 3321363 for evaluation.All samples were evaluated for visual presence of additive with acceptable results.Fifteen (15) samples representing each solution dispense position that was present in the customer samples were evaluated for quantity of additive.All tested sampleswere found to comply with specifications.Additionally, fifty (50) retention samples of each lot from bd inventory were evaluated by visual examination and no issues were observed.Fifteen (15) retention samples of each lot were evaluated by functional testing and no issues were observed relating to insufficient additive quantity as all samples met specifications.Complaints for sample quality are under statistical control for the month of april 2024.At this time, further testing is not indicated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode of clotting.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.Bd quality will continue to monitor sample quality complaints.

Brand Name
BD MICROTAINER® TUBES WITH K2E (K2EDTA)
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19203595
Report Number2618282-2024-00033
Device Sequence Number15471780
Product Code JKA
UDI-Device Identifier30382903659747
UDI-Public(01)30382903659747
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2024
Device Catalogue Number36597499
Device Lot Number3108863
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown